Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lacunary sets based on Lorentz spaces


Author: Raymond J. Grinnell
Journal: Proc. Amer. Math. Soc. 127 (1999), 3547-3556
MSC (1991): Primary 43A46; Secondary 43A15, 43A25
Published electronically: May 13, 1999
MathSciNet review: 1610901
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new lacunary set for compact abelian groups is introduced; this is called a $\Lambda(p,q)$ set. This set is defined in terms of the Lorentz spaces and is shown to be a generalization of $\Lambda(p)$ sets and Sidon sets. A number of functional-analytic statements about $\Lambda(p,q)$ sets are established by making use of the structural similarities between $L^{p}$ spaces and Lorentz spaces. These statements are analogous to several well-known properties of a set which are equivalent to the definition of a $\Lambda(p)$ set. Some general set-theoretic and arithmetic properties of $\Lambda(p,q)$ sets are also developed; these properties extend known results on the structure of $\Lambda(p)$ sets. Open problems and directions for further research are outlined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A46, 43A15, 43A25

Retrieve articles in all journals with MSC (1991): 43A46, 43A15, 43A25


Additional Information

Raymond J. Grinnell
Affiliation: Department of Computer Science, Mathematics & Physics, University of the West Indies, Cave Hill Campus, P.O. Box 64, Bridgetown, Barbados, West Indies
Email: grinnell@uwichill.edu.bb

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04918-7
PII: S 0002-9939(99)04918-7
Received by editor(s): September 5, 1996
Received by editor(s) in revised form: February 12, 1998
Published electronically: May 13, 1999
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1999 American Mathematical Society